Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A quick proof of the classification
of simple real Lie algebras


Author: A. W. Knapp
Journal: Proc. Amer. Math. Soc. 124 (1996), 3257-3259
MSC (1991): Primary 17B20, 22E15
DOI: https://doi.org/10.1090/S0002-9939-96-03448-X
MathSciNet review: 1340392
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Élie Cartan's classification of the simple Lie algebras over $\mathbb {R}$ is derived quickly from some structure theory over $\mathbb {R}$ and the classification over $\mathbb {C}$.


References [Enhancements On Off] (What's this?)

  • 1. N. Bourbaki, Groupes et Algèbres de Lie, Chapitres 4, 5, et 6, Hermann, Paris, 1968. MR 39:1590
  • 2. A. Borel and J. De Siebenthal, Les sous-groupes fermés de rang maximum des groupes de Lie clos, Comment. Math. Helvetici 23 (1949), 200--221. MR 11:326d
  • 3. S. Helgason, Differential Geometry, Lie Groups, and Symmetric Spaces, Academic Press, New York, 1978. MR 80k:53081

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 17B20, 22E15

Retrieve articles in all journals with MSC (1991): 17B20, 22E15


Additional Information

A. W. Knapp
Affiliation: Department of Mathematics, State University of New York, Stony Brook, New York 11794
Email: aknapp@ccmail.sunysb.edu

DOI: https://doi.org/10.1090/S0002-9939-96-03448-X
Received by editor(s): April 12, 1995
Communicated by: Roe W. Goodman
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society